Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 26, NWS Green Bay, WI

June 14, 2004Langlade County, Menominee County, Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 14, 2004, 3:13 PM CDT for Langlade County, Menominee County, Oconto County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2004, 3:13 PM CDT (20:13 UTC)
Expired
Jun 14, 2004, 4:00 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Langlade County, WI, Menominee County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 87 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS53 KGRB 142013
SVRGRB
WIC067-078-083-142100-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CDT MON JUN 14 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANGLADE COUNTY IN WISCONSIN
  MENOMINEE COUNTY IN WISCONSIN
  OCONTO COUNTY IN WISCONSIN

* UNTIL 400 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED NEAR ELTON. THAT PLACES IT 12 MILES EAST OF ANTIGO. IT WAS
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE LAKE AROUND 320 PM...
  LANGLADE AROUND 325 PM...
  BREED AROUND 355 PM...
  HAYES AROUND 355 PM...
  SURING AROUND 400 PM...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS LIKELY. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES. ALSO AVOID METAL OBJECTS.

LAT...LON 4525 8897 4508 8903 4495 8832 4521 8832

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM CDT, 11 hours 28 minutes earlier.

Area forecast discussion, Jun 14, 3:45 AM CDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT MON JUN 14 2004

.SHORT TERM...SURFACE TROUGH WITH WEAK UPPER SUPPORT WILL MOVE THROUGH
TODAY AND BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. A FEW MAY
LINGER INTO THIS EVENING IN THE EAST THEN DRIER AIR ARRIVES FOR MONDAY
NIGHT AND TUESDAY. PREVIOUS FORECAST LOOKED VERY GOOD AND MADE ONLY
MINOR ADJUSTMENTS TO WINDS AND TEMPERATURES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MAIN CONCERNS ARE PRECIP
CHCS AND TEMPS.

THE FRONT MOVES INTO THE CWA TUESDAY NIGHT WITH A CHANCE FOR SHOWERS AND
THUNDERSTORMS. THE FRONTAL IS NOT COMING THROUGH AT A TIME THAT IS IDEAL
FOR SEVERE WEATHER SO THE SEVERE POTENTIAL WILL BE LIMITED. THE CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING AS
THE FRONT PUSHES THROUGH THE REST OF THE CWA. THE SKIES SHOULD CLEAR OUT
A BIT FROM NORTHWEST TO SOUTHEAST...HOWEVER NORTHWEST WINDS WILL LIMIT
HIGH TEMPERATURES. THEREFORE WILL GO A BIT LOWER THAN GUIDANCE AND KEEP
THE PREVIOUS FORECAST.

HIGH PRESSURE BUILDS INTO THE FORECAST AREA WEDNESDAY NIGHT KEEPING THE
AREA DRY THROUGH THURSDAY EVENING. A WEAK FRONTAL BOUNDARY MOVING
THROUGH THE STATE WILL BRING THE CHANCE FOR SHOWERS LATE THURSDAY NIGHT
AND INTO FRIDAY. HIGH PRESSURE WILL AGAIN KEEP THE AREA DRY FRIDAY NIGHT
THROUGH SATURDAY NIGHT. A STRONGER LOW PRESSURE SYSTEM WILL SLOWLY MOVE
INTO THE REGION WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS BY SUNDAY.
ALTHOUGH NEW MEX NUMBERS ARE COOL THEY SEEM TOO COOL GIVEN THE SUN ANGLE
THIS TIME OF YEAR...SO STUCK WITH THE PREVIOUS FORECAST TEMPERATURES.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 14, 10:15 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CDT MON JUN 14 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1015 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL
WISCONSIN THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL TRIGGER
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON.
THE ATMOSPHERE MAY BECOME UNSTABLE ENOUGH OVER EAST CENTRAL WISCONSIN
TO SUPPORT ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO 1 INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH. THE BEST CHANCE WILL BE BETWEEN 1 PM
AND 4 PM THIS AFTERNOON. OTHER STORMS FARTHER WEST AND NORTH MAY PRODUCE
SMALL HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING AS A COLD FRONT MOVES ACROSS THE STATE. THERE IS A SLIGHT RISK
OF SEVERE STORMS...WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS.

MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER EAST CENTRAL WISCONSIN THIS
AFTERNOON.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 14, 1:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
159 PM CDT MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     2 N CLEVELAND           43.94N 87.75W
06/14/2004                   MANITOWOC          WI   PUBLIC

            CITIZEN SAW FUNNEL CLOUD REACH ALMOST TWO-THIRDS OF THE
            WAY DOWN TO GROUND ALONG I-43.

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:21 PM CDTSevere Thunderstorm WarningGRBOutagamie39 min
Jun 13, 8:33 PM CDTSpecial Marine WarningGRB87 min
Jun 13, 8:33 PM CDTSpecial Marine WarningGRB87 min
Jun 13, 8:33 PM CDTSpecial Marine WarningGRB87 min
Jun 14, 4:40 PM CDTSpecial Marine WarningGRB50 min
Jun 14, 4:42 PM CDTSevere Thunderstorm WarningGRBOconto18 min
Jun 14, 5:14 PM CDTSevere Thunderstorm WarningGRBDoor31 min
Jun 14, 5:17 PM CDTSpecial Marine WarningGRB88 min
Jun 14, 5:17 PM CDTSpecial Marine WarningGRB88 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.